Hail, Yuma
- When
- June 7, 3:24 PM MST
- Where
- Yuma County, 4.6 mi SW of Yuma Arpt
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 40.049, -102.775
Dime to nickel sized hail reported.
Isolated thunderstorms moved across northern Yuma County and Kit Carson County producing dime to egg sized hail and wind gusts up to 85 mph. The largest hail and strongest winds occurred in eastern Kit Carson County where hail damaged a windshield and a mobile home.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Isolated thunderstorms moved across northern Yuma County and Kit Carson County producing dime to egg sized hail and wind gusts up to 85 mph. The largest hail and strongest winds occurred in eastern Kit Carson County where hail damaged a windshield and a mobile home. Thunderstorm winds overturned irrigation pivots in rural southeast Kit Carson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 7, 2:16 PM MST, 1 hour 8 minutes earlier.
Area Forecast Discussion National Weather Service Goodland KS 316 PM MDT Tue Jun 7 2022 .SHORT TERM...(This evening through Thursday night) Issued at 315 PM MDT Tue Jun 7 2022 Across the Tri State region this afternoon, skies are a partly to mostly sunny mix with daytime cumulus and even some scattered storms popping up around the area. Temperatures are currently ranging widely from the upper 70s west into the upper 80s east. For the remainder of the afternoon into this evening, the main wx focus will be the threat for severe weather. All threats are in play, along with flooding from locally heavy rainfall. Currently, the latest RAP40 500mb analysis and mid level water vapor are showing zonal flow aloft with an embedded shortwave moving east through Colorado. At the surface, a meandering frontal boundary has set up across the central cwa. Instability along the boundary is already creating severe storms, that are pushing slowly eastward in tandem to the front orientation. The latest from the SPC mesoanalysis is showing SBCape around 2000- 3000j/kg, DCape around 1000-1200j/kg, MUCape 2000-3000j/kg and bulk effective shear around 45-55kts with a west-northwest direction. Storms moving in the vicinity of the boundary, tapping into these conditions will produce storms capable of producing large hail (2"+), damaging winds (70mph+) and even tornado potential. While the main threats will be wind and hail, potential locally heavy rainfall could produce flash flooding in prone areas. At this time, northeast zones are in the spotlight due to these areas receiving several inches of rain. As a result, a flood watch is in effect until 09z Wednesday for Red Willow, Decatur, Norton, Graham and Sheridan counties. A severe thunderstorm watch is currently in effect for northeast Colorado only at this time due to slow movement of storms. This will probably be expanded eastward as the afternoon progresses. Latest guidance has potential several rounds of convection with the potential for an MCS to develop and move through northern zones later this evening. Precipitation will taper late, after 06z Wednesday. On Wednesday, most of the cwa will see a reprieve in rw/trw as upper ridging works in from the west. There is a low chance for some rw/trw in southwest zones late as a shortwave moves through the upper ridge. By Thursday, the region will go right back into concerns for severe weather. SPC has a marginal/slight risk area for the cwa for the afternoon/evening hours. Similar to the past several days, expecting wind and hail threats. Eastern areas are under a marginal risk for excessive rainfall. Areas along and east of Highway 83 will have to be monitored for flood watch potential, but will be highly dependent on how much rain is received this afternoon/evening. For temps, highs on Wednesday in the mid 70s to lower 80s will give way to mid 80s to around 90F on Thursday. Overnight lows in the short term period will range from the upper 40s west to upper 50s east tonight, mid to upper 50s Wednesday night and for Thursday night mainly 50s with a few spots east of Highway 83 around 60F. .LONG TERM...(Friday through Tuesday) Issued at 244 PM MDT Tue Jun 7 2022 The latest GFS/ECMWF continue to show that the main wx feature in the extended will be the building upper ridge cresting from the Rockies into the Plains region sunday into Monday. 850mb temps for both days will stretch into the +30c range and higher for the afternoon hours. This will support above normal temps for the entire cwa. There will be a few shortwaves moving through the upper ridge Sunday evening and again on Monday evening, that will trigger some scattered showers/storms. These will be enhanced by lee-side troughing coming off the Front Range. Limited qpf/moisture inflow so will keep pops in slight chance category. For temps, highs on Friday will range in the lower to mid 80s. Going into the upcoming weekend, highs on Saturday will range in the upper 80s to lower 90s. For Sunday into next Monday, above normal with mid to upper 90s expected. Tuesday, trending lower into the 80s. Overnight lows will range from the mid 50 west to the mid 60s east. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1129 AM MDT Tue Jun 7 2022 For both terminals, there will be a mix of VFR/MVFR conditions during the forecast period as the region lies near a frontal boundary. 4-6sm in rain/fog combined with thunderstorm potential from about 21z-23z to start, persisting until about 06z-09z Wednesday. Forecast will be updated as storms get closer to vicinity of each terminal. Winds for KGLD/KMCK, directions will be variable throughout the forecast due to the position of the front/storms. Speed around 10kts. Some gusts to 20kts possible during the forecast, especially for KMCK near 00z Wednesday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...Flood Watch until 4 AM CDT Wednesday for KSZ003-004-015-016. CO...NONE. NE...Flood Watch until 4 AM CDT Wednesday for NEZ081. && SHORT TERM...JN LONG TERM...JN AVIATION...JN
Hazardous Weather Outlook National Weather Service Goodland KS 229 PM MDT Tue Jun 7 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-082030- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 229 PM MDT Tue Jun 7 2022 /329 PM CDT Tue Jun 7 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Flood Watch is in effect for potential Flash Flooding due to thunderstorms this evening and overnight. The areas affected will be Red Willow county in Nebraska, and Decatur, Norton, Graham and Sheridan counties in Kansas. A Severe Thunderstorm Watch is in effect until 8pm MDT/9pm CDT for all counties in northeast Colorado. Strong to severe thunderstorms capable of damaging wind, hail greater than 2 inches in diameter, and a few tornadoes will move across the central High Plains region this afternoon and into the early overnight hours. Locally heavy rainfall is also possible and may produce flash flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Wednesday will be less active with only isolated non-severe storms moving across the area during the afternoon and evening. Thursday brings another chance of severe thunderstorms capable of producing large hail and damaging wind gusts from midday into the evening hours. Hot temperatures with highs in the middle to upper 90s are expected on Sunday and Monday along with the potential for isolated afternoon and evening thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required later this afternoon and evening. Please send any severe reports, as well as flooding reports, safely to the National Weather Service in Goodland or local law enforcement.
The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
12 hail, 6 thunderstorm wind. Local standard time, as filed.
Dime to nickel sized hail reported.
Dime to quarter sized hail observed over a duration of four minutes.
A large amount of dime to penny sized hail, but not enough to cover the ground, fell for a duration of nine minutes.
Quarter to half dollar sized hail reported over a duration of five minutes.
Winds were estimated to gust 60 to 70 mph as an isolated thunderstorm moved over the location.
Dime to quarter sized hail.
Several reports of dime to egg sized hail reported over a duration of ten minutes in the town of Bethune. Small tree limbs were reported to be damaged due to the hail.
Quarter sized hail fell over the location for a duration of six minutes. The hail was able to accumulate a depth of one inch on the property.
Hail at least the size of golf balls smashed a windshield of a vehicle traveling on Interstate 70 between Bethune and Burlington, Colorado.
Multiple reports of quarter to ping pong ball sized hail over a duration of 10 minutes in the city of Burlington.
The ASOS station at the Kit Carson County Airport (KITR) observed sustained winds of 52 to 69 mph with gusts peaking at 85 mph over a period of two minutes before the winds caused an instrument failure.
Winds from an isolated thunderstorm overturned four irrigation pivots in fields surrounding the location.
Wind-driven egg sized hail broke several windows of a mobile home and destroyed the siding and under pining on the west facing side of the mobile home. Siding was stripped down to the plywood underneath.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1033847, 1033850, 1033855, 1033870, 1033876, 1033890, 1033881, 1033903, 1033905, 1034125, 1033904, 1034126, 1034127, 1034129, 1034131, 1034132, 1034128, 1034130.